UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 129

of 'Cutaneous side effects of conventional chemotherapy agents'

129
TI
Recurrent neutrophilic eccrine hidradenitis.
AU
Bernstein EF, Spielvogel RL, Topolsky DL
SO
Br J Dermatol. 1992;127(5):529.
 
Neutrophilic eccrine hidradenitis (NEH) is a neutrophilic dermatosis primarily affecting the eccrine glands, and most commonly seen in patients undergoing chemotherapy for treatment of a malignancy. Rapid diagnosis may avert unnecessary changes in therapy to treat conditions which clinically mimic NEH. We describe a patient who developed NEH on three separate occasions provoked by two different chemotherapeutic agents--cytarabine and mitoxantrone. The lesions were morphologically distinct and differed in their anatomical distribution during each episode. The response to intravenous corticosteroids was dramatic, but lesions recurred after their withdrawal. This case illustrates the potential diversity of clinical lesions in a single patient with NEH, and its response to systemically administered corticosteroids.
AD
Thomas Jefferson University Department of Dermatology, Philadelphia, PA 19107-5541.
PMID